Comparison of hyperbolic and constant width simultaneous confidence bands in multiple linear regression under MVCS criterion


Liu, W., Hayter, A.J., Piegorsch, W.W. and Ah-Kine, P. (2008) Comparison of hyperbolic and constant width simultaneous confidence bands in multiple linear regression under MVCS criterion. Journal of Multivariate Analysis, 100, (7), 1432-1439. (doi:10.1016/j.jmva.2008.12.003).

Download

Full text not available from this repository.

Description/Abstract

A simultaneous confidence band provides useful information on the plausible range of the unknown regression model, and different confidence bands can often be constructed for the same regression model. For a simple regression line, Liu and Hayter [W. Liu, A.J. Hayter, Minimum area confidence set optimality for confidence bands in simple linear regression, J. Amer. Statist. Assoc. 102 (477) (2007) pp. 181–190] proposed the use of the area of the confidence set corresponding to a confidence band as an optimality criterion in comparison of confidence bands; the smaller the area of the confidence set, the better the corresponding confidence band. This minimum area confidence set (MACS) criterion can be generalized to a minimum volume confidence set (MVCS) criterion in the study of confidence bands for a multiple linear regression model. In this paper hyperbolic and constant width confidence bands for a multiple linear regression model over a particular ellipsoidal region of the predictor variables are compared under the MVCS criterion. It is observed that whether one band is better than the other depends on the magnitude of one particular angle that determines the size of the predictor variable region. When the angle and hence the size of the predictor variable region is small, the constant width band is better than the hyperbolic band but only marginally. When the angle and hence the size of the predictor variable region is large the hyperbolic band can be substantially better than the constant width band.

Item Type: Article
ISSNs: 0047-259X (print)
1095-7243 (electronic)
Keywords: confidence sets, linear regression, simultaneous confidence bands, statistical inference
Subjects: Q Science > QA Mathematics
Divisions: University Structure - Pre August 2011 > School of Mathematics > Statistics
ePrint ID: 146029
Date Deposited: 20 Apr 2010 11:57
Last Modified: 27 Mar 2014 19:06
URI: http://eprints.soton.ac.uk/id/eprint/146029

Actions (login required)

View Item View Item